MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the thrombus retrieval as the subject guidewire was advanced to access the peripheral lesion, the distal tip of the guidewire fractured.Thrombus retrieval was continued, and and when suction was applied through the aspiration catheter, the fractured part of the subject guidewire was retrieved along with the thrombus.The procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg - updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was noted to be kinked/bend to the proximal section.The distal end was noted to be broken along the nitinol tubing and the core and platinum wire at 209cm from the proximal end.The distal tip was noted to be shaped.The core wire distal end was observed through the distal tip dome.Functional testing was not carried out due to the damage noted to the device.The reported guidewire distal tip broken/fractured during use was confirmed during analysis.The reported device difficulty engaging target vessel could not be replicated; however, the analysis results are consistent with the reported event.The device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that, when the guidewire was about to be advanced further to access the peripheral lesion after lesion crossing, the distal tip of the guidewire fractured.Thrombus retrieval continued as normal, and when suction was applied through the aspiration catheter, the fractured part of the guidewire could be retrieved along with the thrombus.As per the additional information friction or resistance was encountered intravascularly, continuous flush was set up and maintained throughout the clinical procedure and the device was prepared for use as per the directions for use.The device was returned and it was confirmed that the distal end of the guidewire was fractured.It is likely that the device was fractured as a result of the friction/resistance encountered.An assignable cause of procedural factors will be assigned to the reported and analyzed damage of the guidewire distal tip broken/fractured during use and to the reported event of device difficulty engaging target vessel, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The proximal end of the guidewire was noted to be significantly kinked, it is likely that this occurred as a result of handling of the device during use or post procedure, therefore an assignable cause of handling damage will be assigned to the analyzed damage of the guidewire kinked/bent.
 
Event or Problem Description
It was reported during the thrombus retrieval as the subject guidewire was advanced to access the peripheral lesion, the distal tip of the guidewire fractured.Thrombus retrieval was continued, and when suction was applied through the aspiration catheter, the fractured part of the subject guidewire was retrieved along with the thrombus.The procedure was completed successfully with no clinical consequences to the patient.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21355361
Report Number3012931345-2025-00035
Device Sequence Number18106401
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public(01)07613327508611(17)270109(10)0000606861
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSUP215STR
Device Lot Number0000606861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM 21 CATHETER (UNKNOWN).
Patient SexUnknown